Alert archive / Colorado / Red Flag Warnings in 2009

Red Flag Warning 7, NWS Denver/Boulder, CO

March 2, 20097 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Mar 2, 2009, 3:57 AM MST for 7 counties in Colorado. It took effect at Mar 2, 2009, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2009, 3:57 AM MST (10:57 UTC)
In effect from
Mar 2, 2009, 9:00 AM MST
Expired
Mar 2, 2009, 7:45 PM MST
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5894 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 021057
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
357 AM MST MON MAR 2 2009

COZ214>216-021900-
/O.NEW.KBOU.FW.W.0007.090302T1600Z-090303T0400Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK
357 AM MST MON MAR 2 2009

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...214...215...216.

A WARM AND BREEZY DAY IS EXPECTED IN THE FRONT RANGE FOOTHILLS AND
SOUTH PARK. MINIMUM HUMIDITIES THIS AFTERNOON WILL RANGE FROM 5 TO
15 PERCENT WITH HIGH TEMPERATURES APPROACHING 70 DEGREES IN THE
WARMER AREAS. WEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
BECOME COMMON IN AREAS ABOVE 7500 FEET. THE LOWER FOOTHILLS WILL
GENERALLY HAVE LIGHTER WINDS...BUT OCCASIONAL GUSTS ARE STILL
EXPECTED...ESPECIALLY THIS MORNING AND AGAIN TOWARD EVENING. THE
COMBINATION OF WARM DRY AIR...DRY FUELS AND GUSTY WINDS WILL CREATE
VERY HIGH TO EXTREME FIRE DANGER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

GIMMESTAD
3 follow-up statements
000 
WWUS85 KBOU 021827
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1127 AM MST MON MAR 2 2009

COZ214>216-030230-
/O.CON.KBOU.FW.W.0007.000000T0000Z-090303T0400Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK
1127 AM MST MON MAR 2 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...214...215...216.

A WARM AND BREEZY AFTERNOON IS EXPECTED IN THE FRONT RANGE
FOOTHILLS AND SOUTH PARK. MINIMUM HUMIDITIES THIS AFTERNOON WILL
RANGE FROM 5 TO 15 PERCENT WITH HIGH TEMPERATURES APPROACHING 70
DEGREES IN THE WARMER AREAS. WEST WINDS AT 15 TO 25 MPH WITH GUSTS
TO 35 MPH WILL BECOME COMMON IN AREAS ABOVE 7500 FEET THIS
AFTERNOON. THE LOWER FOOTHILLS WILL GENERALLY HAVE LIGHTER
WINDS...BUT THE WINDS ARE EXPECTED TO INCREASE IN THE LOWER
FOOTHILLS TOWARD EVENING. THE COMBINATION OF WARM DRY AIR...DRY
FUELS AND GUSTY WINDS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER
TODAY AND THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
000 
WWUS85 KBOU 022205
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
305 PM MST MON MAR 2 2009

COZ214>216-030615-
/O.NEW.KBOU.FW.W.0008.090303T1800Z-090304T0000Z/
/O.CON.KBOU.FW.W.0007.000000T0000Z-090303T0400Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK
305 PM MST MON MAR 2 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY. 

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING FOR FIRE WEATHER ZONES...214...215...216.

WARM AND BREEZY CONDITIONS IN THE HIGHER FRONT RANGE FOOTHILLS
AND ACROSS SOUTH PARK WILL CONTINUE INTO THIS EVENING.  MINIMUM
HUMIDITIES WILL RANGE FROM 5 TO 15 PERCENT WITH TEMPERATURES
IN THE 60S. WEST WINDS AT 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH
WILL BE FOUND IN AREAS ABOVE 7500 FEET AND ACROSS SOUTH PARK INTO
THE EVENING HOURS. LIGHTER WINDS PREVAIL IN THE LOWER FOOTHILLS
BUT THE WINDS MAY INCREASE THIS EVENING. THE COMBINATION OF WARM
DRY AIR...DRY FUELS AND GUSTY WINDS WILL CREATE VERY HIGH TO
EXTREME FIRE DANGER FOR THE REMAINDER OF THIS AFTERNOON AND THIS
EVENING.

WINDS ARE PREDICTED TO INCREASE FURTHER ON TUESDAY AFTERNOON
ALONG WITH VERY WARM TEMPERATURES AND DRY CONDITIONS AGAIN.  BECAUSE
OF THESE EXPECTED CONDITIONS ALONG WITH DRY FUELS VERY HIGH TO
EXTREME FIRE DANGER IS EXPECTED ON TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ238>247-030615-
/O.NEW.KBOU.FW.W.0008.090303T1800Z-090304T0000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER
305 PM MST MON MAR 2 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...238...239...240...241...242...243...244...245...246...247.

WARM AND VERY DRY CONDITIONS ARE FORECAST AGAIN FOR TUESDAY.  WEST
WINDS ARE EXPECTED TO INCREASE AND SPREAD ACROSS MOST OF THE EASTERN
PLAINS BY TUESDAY AFTERNOON AND COULD GUST TO 25 TO 35 MPH. THE
COMBINATION OF VERY WARM TEMPERATURES AND DRY CONDITIONS ALONG
WITH DRY FUELS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER ON
TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
000 
WWUS85 KBOU 030245
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
745 PM MST MON MAR 2 2009

COZ214>216-031300-
/O.CAN.KBOU.FW.W.0007.000000T0000Z-090303T0400Z/
/O.CON.KBOU.FW.W.0008.090303T1800Z-090304T0000Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK
745 PM MST MON MAR 2 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
TUESDAY FOR STRONG GUSTY WINDS...VERY LOW HUMIDITIES...AND DRY FUELS...
...RED FLAG WARNING IS CANCELLED FOR THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG
WARNING THAT WAS IN EFFECT FOR THIS EVENING. THE RED FLAG WARNING
FOR TOMORROW REMAINS IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...214...215...216...WHICH ARE THE FRONT RANGE FOOTHILLS AND PARK
COUNTY.

UNSEASONABLY WARM AND VERY DRY CONDITIONS ARE FORECAST AGAIN FOR
TUESDAY. IN ADDITION...WEST WINDS ARE EXPECTED TO INCREASE AND
WILL BE STRONGER THAN MONDAY. WIND SPEEDS OF 15 TO 25 MPH WILL BE
COMMON...WITH GUSTS BETWEEN 35 AND 45 MPH. RELATIVE HUMIDITY
READINGS WILL DROP INTO THE 10 TO 18 PERCENT RANGE. THE
COMBINATION OF STRONG GUSTY WINDS...UNSEASONABLY WARM
TEMPERATURES...LOW HUMIDITIES...AND DRY FUELS WILL CREATE VERY
HIGH TO EXTREME FIRE DANGER ON TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ238>247-031300-
/O.CON.KBOU.FW.W.0008.090303T1800Z-090304T0000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER
745 PM MST MON MAR 2 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
TUESDAY FOR GUSTY WINDS...VERY LOW HUMIDITIES...AND DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
TUESDAY. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...238...239...240...241...242...243...244...245...246...247...
WHICH ARE THE FRONT RANGE URBAN CORRIDOR AND MOST OF THE EASTERN
PLAINS OF COLORADO.

UNSEASONABLY WARM AND VERY DRY CONDITIONS ARE FORECAST AGAIN FOR
TUESDAY. IN ADDITION...WEST WINDS ARE EXPECTED TO INCREASE INTO
THE 15 TO 25 MPH RANGE...WITH GUSTS BETWEEN 30 AND 35 MPH. RELATIVE
HUMIDITY READINGS WILL DROP TO AROUND 10 PERCENT DURING THE
AFTERNOON HOURS. THE COMBINATION OF GUSTY WINDS... UNSEASONABLY
WARM TEMPERATURES...LOW HUMIDITIES...AND DRY FUELS WILL CREATE
VERY HIGH TO EXTREME FIRE DANGER ON TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 2, 3:40 AM MST, 17 minutes earlier.

Area forecast discussion, Mar 2, 3:40 AM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
340 AM MST MON MAR 2 2009

.SHORT TERM...UPPER RIDGE COVERING THE ROCKIES WITH WARM AND VERY
DRY AIR AT LOW LEVELS. STILL SOME WIND ALOFT...IN FACT WARMTH ALOFT
GENERATING ENOUGH STABILITY FOR A LITTLE LEE WAVE ALONG THE HIGHER
EAST SLOPES WITH GUSTS TO AROUND 35 MPH COMMON AT PLACES LIKE ESTES
PARK AND FLOYD HILL AT THIS HOUR. ALSO PLENTY OF HIGH LEVEL
CLOUDINESS PERSISTING.

MAIN ISSUE THIS MORNING IS FIRE WEATHER CONCERNS. DRIEST AIR IS IN
PLACE TODAY AND ENOUGH WIND FOR A RED FLAG WARNING. IN FACT SEVERAL
SITES ARE BRUSHING AGAINST THE CRITERIA AT THIS HOUR. THE GUSTY
WINDS WILL BE MAINLY IN THE HIGHER FOOTHILLS...WITH STABILITY
LIMITING DOWNWARD TRANSPORT THIS MORNING AND THEN THE LOWER
FOOTHILLS EXPECTED TO GO UPSLOPE WITH THE DIURNAL TREND THIS
AFTERNOON. STILL SOME THREAT FOR WEST GUSTS TO MIX DOWN ESPECIALLY
LATE IN THE AFTERNOON. WINDS WILL BECOME MORE WIDESPREAD OVERNIGHT
WITH THE DIURNAL TREND...BUT HUMIDITIES SHOULD RECOVER A BIT...COULD
STILL BE MARGINAL FOR THE RED FLAG WARNING IN SOME PLACES.

OTHER FACTORS SEEM TO BE DEALT WITH WELL IN THE CURRENT FORECAST IN
ADDITION TO INCREASING EAST SLOPE WINDS...I BUMPED UP TEMPERATURES A
LITTLE ESPECIALLY IN THE WINDY AREAS.

.LONG TERM...MODELS HAVE STRONG WEST-SOUTHWESTERLY FLOW ALOFT FOR
ALL OF COLORADO TUESDAY INTO THURSDAY AS AN UPPER RIDGE AXIS MOVES
LITTLE SOMEWHAT ANCHORED TO OUR IMMEDIATE EAST.  THE QG VERTICAL
VELOCITY FIELDS POINT TO WEAK RIPPLES IN THE FLOW ALOFT OFFERING
MINOR BOUTS OF WEAK UPWARD MOTION FROM TIME TO TIME.  OVERALL THE
SYNOPTIC SCALE ENERGY IS QUITE BENIGN TUESDAY WELL INTO THURSDAY.
THE LOW LEVEL PRESSURE AND WIND FIELDS KEEP TROUGHING EAST OF THE
MOUNTAINS TUESDAY INTO THURSDAY.  THE GRADIENT IS MAINLY WEAK
THROUGH THOSE PERIODS...WITH IT PROGGED TO BE THE STRONGEST ON
TUESDAY.  STILL NOTHING GREAT.  CROSS SECTIONS SHOW A BIT OF
MOUNTAIN WAVE SET-UP THROUGH PERIODS AS WELL.  IT LOOKS MAINLY TO
GET THE FOOTHILLS AND WITH SPEEDS WELL UNDER HIGH WIND CRITERIA.
FOR MOISTURE...THERE IS SOME IN THE LOWER LEVELS OF THE MOUNTAINS ON
TUESDAY...BUT IT'S FAIRLY MEAGER.  THERE IS LESS TUESDAY NIGHT AND
MOST OF THE WEDNESDAY.  THERE IS A LITTLE MORE WEDNESDAY EVENING
...BUT THEN IT'S DRY AGAIN THE REST OF THE WEDNESDAY NIGHT AND
THURSDAY.  FOR THE PLAINS...THERE IS SOME IN THE MID AND UPPER
LEVELS ON TUESDAY...THEN TUESDAY NIGHT INTO THURSDAY ARE QUITE DRY.
THE QPF FIELDS ACTUALLY SHOW LESS MEASURABLE PRECIPITATION OVER THE
COLORADO MOUNTAINS FOR THE PERIODS TUESDAY THROUGH THURSDAY THAN
THEY DID ON YESTERDAY'S 00Z RUNS.  IF THAT'S POSSIBLE.  WILL ONLY GO
10% POPS FOR THE HIGH MOUNTAINS TUESDAY ONLY.  FOR TEMPERATURES...
TUESDAY'S HIGHS MAY BE 0-2 C COOLER THAN TODAY'S.  WEDNESDAY'S LOOK
0-1C WARMER THAN TUESDAY'S.  FOR THE LATER DAYS...THURSDAY THROUGH
SUNDAY...MODELS KEEP THE STRONG SOUTHWESTERLY FLOW ALOFT ON
THURSDAY.  AND AS YESTERDAY'S 00Z RUNS INDICATED...THE GFS AND ECMWF
HAVE SIGNIFICANTLY DIFFERENT SOLUTIONS FOR FRIDAY THROUGH SUNDAY
CONCERNING OUR FORECAST AREA.  THE GFS SOLUTION DEFINITELY POINTS TO
BETTER PRECIPITATION CHANCES FOR US.  WILL NOT BITE FOR EITHER ONE
100% BUT WILL LEAN TOWARDS THE GFS A BIT.  WE NEED THE
PRECIPITATION.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING 9 AM TO 9 PM
      TODAY FOOTHILLS AND SOUTH PARK...FIRE ZONES 214>216.

GIMMESTAD/RJK
Hazardous weather outlook, Mar 1, 10:52 AM MST, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1052 AM MST SUN MAR 01 2009

COZ030>051-021300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1052 AM MST SUN MAR 01 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF SNOW SHOWERS IN THE MOUNTAINS
TUESDAY THROUGH THURSDAY WITH DRY CONDITIONS OVER THE PLAINS.  FIRE
DANGER MAY INCREASE OVER THE PLAINS TUESDAY AND WEDNESDAY DUE TO
WARM TEMPERATURES AND LOW HUMIDITIES.

A WEATHER SYSTEM MAY AFFECT THE AREA FRIDAY OR SATURDAY AND BRING A
BETTER CHANCE OF SNOW TO THE MOUNTAINS.  OVER THE PLAINS A COLD
FRONT MAY BRING MUCH COOLER TEMPERATURES BY SATURDAY WITH A SLIGHT
CHANCE OR RAIN OR SNOW FRIDAY NIGHT INTO SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MEIER/RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:05 PM MSTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 9 more26 hr

Nearby

Red Flag Warnings in Colorado, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.